Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Lower bounds for relative class numbers of CM-fields


Author: Stéphane Louboutin
Journal: Proc. Amer. Math. Soc. 120 (1994), 425-434
MSC: Primary 11R42; Secondary 11R29
MathSciNet review: 1169041
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\mathbf{K}}$ be a CM-field that is a quadratic extension of a totally real number field $ {\mathbf{k}}$. Under a technical assumption, we show that the relative class number of $ {\mathbf{K}}$ is large compared with the absolute value of the discriminant of $ {\mathbf{K}}$, provided that the Dedekind zeta function of $ {\mathbf{k}}$ has a real zero $ s$ such that $ 0 < s < 1$. This result will enable us to get sharp upper bounds on conductors of totally imaginary abelian number fields with class number one or with prescribed ideal class groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11R42, 11R29

Retrieve articles in all journals with MSC: 11R42, 11R29


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1994-1169041-0
PII: S 0002-9939(1994)1169041-0
Keywords: Class number, CM-fields, zeta function
Article copyright: © Copyright 1994 American Mathematical Society